MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 18 HOLES, 355 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 18 HOLES, 355 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, that: the patient underwent a revision of the left hip due to implant fracture, approximately three (3) months post-op.Due diligence is in progress for this complaint; to date, no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Report source ¿ foreign ¿ (b)(6).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10 - medical deices: ncb clamp-screw item# 02.02150.300 lot# unknown.Ncb screw 5.0 l = 38 item# 02.02150.038 lot# unknown.Ncb screw 5.0 l = 48 item# 02.02150.048 lot# unknown.Ncb screw 5.0 l = 44 item# 02.02150.044 lot# unknown.Product was not returned but a picture was provided.Review of the picture can confirm the reported event; however, no further product evaluation can be done.A review of the device manufacturing records confirmed no abnormalities or deviations.Device used for treatment.Medical records were provided and reviewed.Patient was implanted with a plate and went through revision surgery due to fracture.An x-ray showing an overview of the left femur before revision surgery was provided and reviewed from and health care professional.It can be confirmed that the plate fractured.The visualized screws are intact.There is cortical disruption of the femur at the level of the plate fracture.There is mild displacement at the fracture site and varus angulation of the femur.Osteopenic bone quality and regional heterotopic ossification is noted.With the available information a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The product was returned for investigation.The plate is fractured into two parts.The non-bone-facing surface of the plate shows some scratches.The bone-facing surface of the plate show some scratches and damages in the area close to the fracture line.The fracture of the plate is located through a screw hole.The fractures surfaces of the plate are heavily damaged and present some scratches and polished area most likely due to relative contact of the two pieces after fracture.The new available information does not change the outcome of the investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 18 HOLES, 355 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16120753
Report Number0009613350-2023-00010
Device Sequence Number15592899
Product Code HRS
UDI-Device Identifier00889024292918
UDI-Public(01)00889024292918(17)320524(10)3113192
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.02264.118
Device Lot Number3113192
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer03/15/2023
08/16/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/21/2023
08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexPrefer Not To Disclose
Patient Weight100 KG